Alert archive / California / Tornado Warnings in 2014

Tornado Warning 1, NWS Los Angeles, CA

March 1, 2014Los Angeles County, California

NWS Los Angeles, CA issued this tornado warning at Mar 1, 2014, 3:24 AM PST for Los Angeles County, California. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 1, 2014, 3:24 AM PST (11:24 UTC)
Expired
Mar 1, 2014, 4:00 AM PST
In force
36 min
Issued by
NWS Los Angeles, CA
Area
Storm-based polygon

County Los Angeles County, CA

The radar

The Santa Ana Mts radar (KSOX), 44 km from the middle of the area, began a volume at 11:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted, in the capitals the NWS used until 2016.

801 
WFUS56 KLOX 011124
TORLOX
CAC037-011200-
/O.NEW.KLOX.TO.W.0001.140301T1124Z-140301T1200Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OXNARD CA
324 AM PST SAT MAR 1 2014

THE NATIONAL WEATHER SERVICE IN OXNARD HAS ISSUED A

* TORNADO WARNING FOR...
  EAST CENTRAL LOS ANGELES COUNTY IN SOUTHWEST CALIFORNIA...

* UNTIL 400 AM PST

* AT 319 AM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR WALNUT...OR
  10 MILES WEST OF POMONA...MOVING NORTH AT 15 MPH.

* THE TORNADO WILL AFFECT POMONA AND AZUSA DURING THROUGH 4 AM      
  PST. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A 
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE 
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 3431 11790 3421 11770 3401 11783 3403 11791
TIME...MOT...LOC 1122Z 197DEG 15KT 3405 11788

$$

KAPLAN/DB
2 follow-up statements
770 
WWUS56 KLOX 011131
SVSLOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
331 AM PST SAT MAR 1 2014

CAC037-011200-
/O.CON.KLOX.TO.W.0001.000000T0000Z-140301T1200Z/
LOS ANGELES CA-
331 AM PST SAT MAR 1 2014

...A TORNADO WARNING AND A SEVERE THUNDERSTORM WARNING REMAINS IN 
EFFECT UNTIL 400 AM PST FOR EAST CENTRAL LOS ANGELES COUNTY...

AT 324 AM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A TORNADO LOCATED IN WEST COVINA AND WAS MOVING NORTH AT 25 
MPH. IT WILL LIKELY AFFECT COVINA...CHARTER OAK...SAN DIMAS AND 
GLENDORA BY 4 AM PST. THIS STORM IS THE SAME ONE FOR WHICH A SEVERE 
THUNDERSTORM WATCH HAD BEEN ISSUED. IT BEGAN SHOWING A ROTATION 
SIGNATURE ON DOPPLER RADAR INDICATIVE OF A TORNADO. 

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS 
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY 
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU 
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE 
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

LAT...LON 3431 11790 3421 11770 3401 11783 3403 11791
TIME...MOT...LOC 1127Z 197DEG 15KT 3407 11787

$$

DB/ASR
602 
WWUS56 KLOX 011158
SVSLOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
358 AM PST SAT MAR 1 2014

CAC037-011205-
/O.EXP.KLOX.TO.W.0001.000000T0000Z-140301T1200Z/
LOS ANGELES CA-
358 AM PST SAT MAR 1 2014

...THE TORNADO WARNING FOR EAST CENTRAL LOS ANGELES COUNTY WILL
EXPIRE AT 400 AM PST...

DOPPLER RADAR INDICATED THE ROTATION IN THE SEVERE THUNDERSTORM 
WARNING HAS DIMINISHED. THERE IS NO LONGER A THREAT FOR A WEAK 
TORNADO...THEREFORE THE TORNADO WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3431 11790 3421 11770 3401 11783 3403 11791
TIME...MOT...LOC 1155Z 197DEG 15KT 3418 11783

$$

KAPLAN

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this tornado warning went out at Feb 28, 10:10 PM PST, 5 hours 14 minutes earlier.

Area forecast discussion, Feb 28, 10:10 PM PST, 5 hours 14 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1010 PM PST FRI FEB 28 2014

...UPDATE FOR NEW AVIATION DISCUSSION...

.SYNOPSIS...

THE WINTER STORM WILL CONTINUE THROUGH SATURDAY...BRINGING
RAIN...HIGH ELEVATION SNOW...GUSTY WINDS...POSSIBLE THUNDERSTORMS
AND WATERSPOUTS...URBAN FLOODING...AND MUD AND DEBRIS FLOWS NEAR
RECENT BURN AREAS. PRECIPITATION WILL BE INTENSE AT TIMES. SHOWERS
WILL TAPER OFF LATE SATURDAY NIGHT INTO SUNDAY. DRY AND WARMER
WEATHER IS EXPECTED NEXT WEEK EXCEPT FOR A SMALL CHANCE OF SHOWERS
NORTH OF PT CONCEPTION WEDNESDAY NIGHT INTO THURSDAY.

&&

.SHORT TERM (TODAY-MON)...MODERATE TO HEAVY RAIN OVER VENTURA AND LA
COUNTY IS SLOWLY MOVING TO NORTH AND THE REGION WAS FAIRLY
PRECIPITATION FREE TO THE SOUTH. RAIN WILL SLOWLY DIMINISH THRU
MIDNIGHT FOR LA AND VTA COUNTY BUT HEAVY PRECIP AND FLOODING WILL
STILL BE POSSIBLE UNDER ANY SHOWER. DON'T BE FOOLED BY ANY LULL THIS
STORM WILL NOT BE OVER UNTIL TOMORROW NIGHT AND A HEAVY SHOWER WILL
BE POSSIBLE AT ANY TIME. A BIG LOBE OF PVA IS SWINGING AROUND THE
UPPER LOW AND WILL SMASH INTO THE CENTRAL COAST LATER THIS EVENING
BRINGING ANOTHER ROUND OF HEAVY SHOWERS AND THUNDERSTORMS. THESE
HEAVY SHOWERS AND TSTMS WILL WORK THEIR WAY THROUGH TO VTA AND LA
COUNTY OVERNIGHT.

RAINFALL SO FAR IS 1 TO 3 INCHES COASTS 3 TO 6 INCHES VLYS AND
FOOTHILLS AND 4 TO 8 INCHES IN THE MTNS. SNOW HAS FALLEN AS LOW AS
5500 FEET BUT IN GENERAL SNOW LEVELS ARE AROUND 6000 FEET.

QUICK LOOK AT THE 00Z NAM SHOW CURRENT FCST ON TRACK SATURDAY CHOCK
A PLENTY OF HEAVY SHOWERS AND THUNDERSTORMS CREATED BY THE PVA ASSOC
WITH THE UPPER LOW ALONG THE INCREASING INSTABILITY BROUGHT ABOUT BY
THE COOLING UPPER ATMOSPHERE. THIS MDL RUN SHOWS ANOTHER 1 TO 3
INCHES OF RAIN FOR MOST AREAS SATURDAY.

FROM PREVIOUS DISCUSSION...

AS THE UPPER LOW FINALLY MOVES EAST OF THE AREA SATURDAY NIGHT WE
SHOULD SEE DECREASING SHOWERS, THOUGH STILL LOCALLY HEAVY AT TIMES,
ESPECIALLY ACROSS EASTERN LA COUNTY. ON SUNDAY STILL A FEW SHOWERS
AROUND BUT MUCH LESS PRECIP EXPECTED OVERALL AND NO CONVECTION.

DRY AND WARMER CONDITIONS EXPECTED MONDAY.

.LONG TERM (TUE-FRI)...DRY WEATHER FOR THE MOST PART EXCEPT FOR A
SMALL CHANCE OF RAIN N OF PT CONCEPTION LATE WEDNESDAY INTO THU.
PRETTY NICE RIDGING ACROSS THE AREA LATE MONDAY INTO WEDNESDAY WITH
HIGHS WARMING UP WELL INTO THE 70S FOR THE VALLEYS BY WED. PROBABLY
A LITTLE COOLING THU AS THAT WEAK TROF PASSES TO THE NORTH THU, THEN
WARMING BACK UP FRIDAY AND CONTINUING INTO THE WEEKEND. THE GFS
SHOWS WEAK OFFSHORE FLOW FRI/SAT AND WOULD NOT BE SURPRISED TO SEE A
FEW 80S AROUND LATE NEXT WEEK AND THE WEEKEND.

&&

.AVIATION...01/0600Z...LOW TO MODERATE CONFIDENCE IN THE 06Z TAF
PACKAGE. ALTHO THERE IS GENERALLY HI CONFIDENCE IN LOW CLOUDS AND
IFR/MVFR CIGS AT TIMES THRU THE PERIOD...THE TIMING OF THE FLIGHT
CATS ARE PROBLEMATIC AS THESE CONDITIONS WILL LIKELY BE
INTERMITTENT. IT DOES APPEAR THERE WILL BE A PERIOD OF VFR CIGS AT
TIMES AT MOST OF THE AIRFIELDS AS WELL OVERNIGHT...BUT TIMING OF THE
VFR TO MVFR CONDITIONS IS ALSO PROBLEMATIC. GUSTY S TO SE WINDS AT
TIMES CAN BE EXPECTED AT MOST AIRFIELDS THRU SAT. THERE IS ALSO A
POSSIBILITY OF THUNDERSTORMS OVER SWRN CA TONIGHT AND SAT.

KLAX...LOW TO MODERATE CONFIDENCE IN THE 00Z TAF. ALTHO THERE IS
GENERALLY HI CONFIDENCE IN LOW CLOUDS AND MVFR/VFR CIGS THRU THE
PERIOD...THE TIMING OF THE FLIGHT CATS ARE PROBLEMATIC AS THESE
CONDITIONS WILL BE INTERMITTENT ESPECIALLY TONIGHT AND AGAIN EARLY
SAT EVENING. VFR CONDITIONS ARE EXPECTED SAT NIGHT AFT 03Z. THERE IS
A POSSIBILITY OF THUNDERSTORMS NEAR THE AIRFIELD AT TIMES THRU SAT
EVENING.

KBUR...MODERATE CONFIDENCE OVERALL IN THE 06Z TAF. THERE IS
GENERALLY HI CONFIDENCE IN LOW CLOUDS AND IFR/MVFR CIGS THRU MOST OF
THE PERIOD...ALTHO THERE ARE TIMING ISSUES BETWEEN FLIGHT CATS. VFR
CONDITIONS ARE EXPECTED TO DEVELOP AFT 03Z SAT EVENING. THERE IS A
POSSIBILITY OF THUNDERSTORMS NEAR THE AIRFIELD AT TIMES THRU SAT.

&&

.MARINE...28/200PM.
A STRONG PACIFIC STORM SYSTEM WILL BRING DANGEROUS SEA CONDITIONS TO
THE COASTAL WATERS AND HARBOR ENTRANCES OF SOUTHWEST CALIFORNIA
TODAY THROUGH SATURDAY. MODERATE CONFIDENCE THAT REMAINING GUSTY
WINDS WILL STAY UNDER GALE FORCE...EXCEPT FOR THE NORTHWEST PORTION
OFF THE CENTRAL COAST TONIGHT...AND NEAR ANY STRONG THUNDERSTORMS.
VERY UNSTABLE AIR EXPECTED TODAY...WITH SCATTERED THUNDERSTORMS AND
SEVERE WEATHER POSSIBLE...AND COULD HAVE A REPEAT ON SATURDAY. STEEP
SEAS WILL CONTINUE THROUGH MOST OF TONIGHT...THEN A LARGE LONG
PERIOD WEST SWELL WILL BUILD IN ON SATURDAY. WATERS OFF THE CENTRAL
COAST CAN EXPECT SEAS AROUND 20 FEET...AND BETWEEN 10 AND 15 FEET
OVER THE INNER WATERS SOUTH OF POINT CONCEPTION. SO WHILE WINDS OVER
THE INNER WATERS WILL GENERALLY WEAKEN BELOW SMALL CRAFT ADVISORY
THRESHOLDS TONIGHT...THE SMALL CRAFT ADVISORY WILL CONTINUE THROUGH
SATURDAY NIGHT DUE TO THIS LARGE SWELL. MODERATE CONFIDENCE IN
BREAKING WAVES AROUND THE MORRO BAY AND VENTURA HARBOR ENTRANCES.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING (SEE LAXWSWLOX).
HIGH WIND WARNING (SEE LAXNPWLOX).
FLASH FLOOD WATCH (SEE LAXFFALOX).
FLOOD ADVISORY (SEE LAXFLSLOX).
WIND ADVISORY (SEE LAXNPWLOX).
GALE WARNING (SEE LAXMWWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
HIGH SURF ADVISORY (SEE LAXCFWLOX).
HIGH RIP CURRENT RISK (SEE LAXSRFLOX).
MARINE WEATHER STATEMENT (SEE LAXMWSLOX).

&&

PUBLIC...MW/ASR
AVIATION...SIRARD
MARINE...KITTELL
SYNOPSIS...SUKUP

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Feb 28, 8:40 AM PST, 18 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
840 AM PST FRI FEB 28 2014

CAZ034>041-044>046-051>054-059-087-088-547-548-011400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
840 AM PST FRI FEB 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

WFO LOX PLANS TO DISCONTINUE THIS PRODUCT IN 2014.
PLEASE DIRECT ANY COMMENTS TO ERIC BOLDT AT 805-988-6623.

.DAY ONE... TODAY AND TONIGHT

A STRONG STORM SYSTEM WILL BRING HEAVY RAIN...HIGH ELEVATION
SNOW...ISOLATED THUNDERSTORMS...AND GUSTY WINDS TO THE AREA THROUGH
SATURDAY. HIGH SURF WILL DEVELOP TODAY ACROSS WEST FACING BEACHES.
HIGHEST SURF WILL BE ACROSS THE CENTRAL COAST WITH HIGHEST SETS TO
13 FT...WHILE LOS ANGELES AND VENTURA COUNTY BEACHES EXPERIENCE SETS
TO 8 FEET. EXPECT A HIGH RIP CURRENT RISK TO ACCOMPANY THE HIGH
SURF.

* WINTER STORM WARNING.......SEE WWUS46 KLOX - WSWLOX FOR DETAILS *

* HIGH WIND WARNING..........SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* FLOOD WATCH................SEE WGUS66 KLOX - FFALOX FOR DETAILS *

* FLOOD ADVISORY.............SEE WGUS86 KLOX - FLSLOX FOR DETAILS *

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

* MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY

A STRONG STORM SYSTEM WILL BRING HEAVY RAIN...HIGH ELEVATION
SNOW...ISOLATED THUNDERSTORMS...AND GUSTY WINDS TO THE AREA THROUGH
SATURDAY. HIGH SURF WILL CONTINUE TO BUILD AND PEAK ON SATURDAY WITH
THE CENTRAL COAST EXPECTED TO SEE 10 TO 15 FT SURF WITH LOCAL SETS
TO 18 FT. HIGH SURF WILL CONTINUE THROUGH SUNDAY AFTERNOON. EXPECT
SURF 6 TO 10 FEET WITH LOCAL SETS TO 12 FEET FOR VENTURA AND LOS
ANGELES COUNTY WEST FACING BEACHES. A HIGH RIP CURRENT RISK WILL
CONTINUE WITH THE HIGH SURF. THE THREAT OF WATERSPOUTS AND
THUNDERSTORMS WILL ALSO CONTINUE THROUGH SATURDAY EVENING.

* WINTER STORM WARNING.......SEE WWUS46 KLOX - WSWLOX FOR DETAILS *

* HIGH WIND WARNING..........SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* FLOOD WATCH................SEE WGUS66 KLOX - FFALOX FOR DETAILS *

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

* MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MW

In the hours before

Local storm report, Feb 28, 11:41 PM PST, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
1141 PM PST FRI FEB 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     FLASH FLOOD      3 ENE AZUSA             34.15N 117.86W
02/28/2014                   LOS ANGELES        CA   BROADCAST MEDIA

            FLASH FLOOD OCCURRED AT THE COLBY BURN AREA. 2 GARAGES
            WERE DAMAGED ON EASLY CANYON IN GLENDORA.

&&

KAPLAN
Local storm report, Feb 28, 11:52 PM PST, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
1152 PM PST FRI FEB 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     NON-TSTM WND DMG 1 S BURBANK             34.18N 118.32W
02/28/2014                   LOS ANGELES        CA   BROADCAST MEDIA

            LARGE TREE OVER 80 YEARS OLD FELL ON A HOME NEAR THE
            INTERSECTION OF MAGNOLIA BLVD AND N.BEACHWOOD DR.

&&

KAPLAN
Local storm report, Mar 1, 12:15 AM PST, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
1215 AM PST SAT MAR 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     FLASH FLOOD      2 ESE GLENDALE          34.16N 118.22W
02/28/2014                   LOS ANGELES        CA   BROADCAST MEDIA

            DEBRIS FLOW FROM A SMALL BURN AREA IN THE FOOTHILLS NEAR
            GLENDALE.

&&

KAPLAN
Local storm report, Mar 1, 1:15 AM PST, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
115 AM PST SAT MAR 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1053 AM     NON-TSTM WND GST 8 NNE MOUNT WILSON      34.33N 118.03W
02/28/2014  M91 MPH          LOS ANGELES        CA   MESONET

            CHILAO RAWS SITE RECORDED A GUST OF 91 MPH FROM THE SE.
            ELEVATION AT 5450 FT.

0153 PM     NON-TSTM WND GST 6 N ALTADENA            34.27N 118.15W
02/28/2014  M81 MPH          LOS ANGELES        CA   MESONET

            MILL CREEK RAWS SITE. WIND GUST OF 81 MPH OCCURRED FROM
            THE SOUTH. ELEVATION IS 3000 FT.

0229 PM     NON-TSTM WND GST 6 N GLENDALE            34.27N 118.24W
02/28/2014  M72 MPH          LOS ANGELES        CA   MESONET

            MT LUKENS WIND GAGE HAD A GUST OF 72 MPH FROM THE SOUTH.
            THE ELEVATION IS 5070 FT

0554 AM     NON-TSTM WND GST 3 SSW ACTON             34.45N 118.20W
02/28/2014  M71 MPH          LOS ANGELES        CA   MESONET

            ACTON RAWS SITE. A GUST OF 71 MPH OCCURRED FROM THE
            SOUTH.

0555 AM     NON-TSTM WND GST 4 NNE SAN FERNANDO      34.35N 118.42W
02/28/2014  M80 MPH          LOS ANGELES        CA   MESONET

            CAMP 9 RAWS SITE HAD A GUST OF 80 MPH FROM THE SOUTH.
            ELEVATION IS 4000 FT.

&&

KAPLAN
Local storm report, Mar 1, 1:36 AM PST, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
136 AM PST SAT MAR 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0757 AM     NON-TSTM WND GST 6 SSW CASTAIC LAKE      34.57N 118.74W
02/28/2014  M59 MPH          LOS ANGELES        CA   MESONET

            WHITAKER PEAK RAWS SITE. A GUST OF 59 MPH FROM THE SOUTH.
            ELEVATION IS AT 4120 FEET.

0355 PM     NON-TSTM WND GST 5 S PALMDALE            34.54N 118.10W
02/28/2014  M63 MPH          LOS ANGELES        CA   MESONET

            LAKE PALMDALE RAWS SITE HAD A GUST OF 63 MPH FROM THE W.
            ELEVATION IS 2980 FT.

&&

KAPLAN
Local storm report, Mar 1, 1:45 AM PST, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
145 AM PST SAT MAR 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0328 PM     NON-TSTM WND GST 5 WNW CLAREMONT         34.16N 117.80W
02/28/2014  M58 MPH          LOS ANGELES        CA   MESONET

            JOHNSTONE PEAK HAD A GUST OF 58 MPH FROM THE SOUTH.
            ELEVATION IS 3200 FT.

0254 PM     NON-TSTM WND GST 6 N ALTADENA            34.27N 118.15W
02/28/2014  M58 MPH          LOS ANGELES        CA   MESONET

            CLEAR CREEK RAWS SITE. WIND GUST 58 MPH FROM THE SE.
            ELEVATION IS AT 3000 FT.

&&

KAPLAN

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 6:38 PM PSTSpecial Weather StatementLOXLos Angeles22 min
Feb 28, 6:57 PM PSTSpecial Marine WarningLOX33 min
Feb 28, 7:14 PM PSTFlash Flood WarningLOXLos Angeles91 min
Feb 28, 8:01 PM PSTSpecial Weather StatementLOXVentura29 min
Feb 28, 11:13 PM PSTAreal Flood AdvisoryLOXLos Angeles3 hr
Mar 1, 3:15 AM PSTSevere Thunderstorm WarningLOXLos Angeles45 min
Mar 1, 4:25 AM PSTSpecial Marine WarningLOX20 min
Mar 1, 5:56 AM PSTFlash Flood WarningLOXLos Angeles2 hr
Mar 1, 6:35 AM PSTSpecial Marine WarningLOX55 min
Mar 1, 7:23 AM PSTSpecial Marine WarningLOX37 min
Mar 1, 7:51 AM PSTAreal Flood AdvisoryLOXSanta Barbara6 hr
Mar 1, 8:05 AM PSTSpecial Marine WarningLOX25 min
Mar 1, 8:09 AM PSTSpecial Weather StatementLOXOrange51 min
Mar 1, 10:29 AM PSTAreal Flood AdvisoryLOX6 hr
Mar 1, 10:53 AM PSTSpecial Marine WarningLOX37 min
Mar 1, 11:53 AM PSTAreal Flood AdvisoryLOX5 hr
Mar 1, 2:08 PM PSTAreal Flood AdvisoryLOXLos Angeles4 hr
Mar 1, 2:27 PM PSTFlash Flood WarningLOXLos Angeles4 hr
Mar 1, 2:53 PM PSTSpecial Weather StatementLOXLos Angeles52 min
Mar 1, 3:24 PM PSTSpecial Marine WarningLOX81 min
Mar 1, 3:50 PM PSTSpecial Weather StatementLOXLos Angeles55 min

Nearby

Tornado Warnings in California, 2014Every tornado warning in 2014Tornadoes in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.